Alert archive / Washington / Wind Advisories in 2019

Wind Advisory 4, NWS Spokane, WA

June 18, 20194 counties in Washington

NWS Spokane, WA issued this wind advisory at Jun 18, 2019, 11:14 AM PDT for 4 counties in Washington. It took effect at Jun 18, 2019, 5:00 PM PDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2019, 11:14 AM PDT (18:14 UTC)
In effect from
Jun 18, 2019, 5:00 PM PDT
Expired
Jun 19, 2019, 9:00 PM PDT
In force
28 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2019-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2019-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

887 
WWUS76 KOTX 181814
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1114 AM PDT Tue Jun 18 2019

...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON...

.Strong winds will develop down the east slopes of the northern 
Cascade Mountains tonight and into Wednesday. These winds are
expected to mix down at times into populated areas near Wenatchee,
Chelan and onto the Waterville Plateau and into the Moses Lake
Area. Strongest winds are expected overnight into Wednesday
morning with localized power outages possible.

WAZ034-041-044-190215-
/O.NEW.KOTX.WI.Y.0004.190619T0000Z-190619T2000Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
1114 AM PDT Tue Jun 18 2019

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM PDT
WEDNESDAY...

The National Weather Service in Spokane has issued a Wind
Advisory...which is in effect from 5 PM this afternoon to 1 PM
PDT Wednesday.

* Winds...West 15 to 25 mph with gusts up to 45 mph. Localized
  gusts up to 55 mph is expected on the Waterville Plateau, near
  Beverly and George and on higher benches surrounding Wenatchee 
  and Chelan.

* Timing...Strongest wind gusts will occur overnight into
  Wednesday morning. Winds will remain windy into Wednesday
  afternoon but wind gusts will not be as strong.

* Impacts...Strong winds may blow down tree limbs and result in
  damage to power lines. Isolated power outages are expected.

* Locations...Quincy, George, Royal City, Ephrata, Wenatchee, 
  Chelan, Entiat, Cashmere, Waterville, and Mansfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 45 mph are 
expected. Winds this strong can make driving difficult... 
especially for high profile vehicles. Use extra caution.

&&

$$
7 follow-up statements
406 
WWUS76 KOTX 182131
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
231 PM PDT Tue Jun 18 2019

...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON...

.Strong winds will develop down the east slopes of the northern
Cascade Mountains tonight and into Wednesday. These winds are
expected to mix down at times into populated areas near
Wenatchee, Chelan and onto the Waterville Plateau and into the
Moses Lake Area. Strongest winds are expected overnight into
Wednesday morning with localized power outages possible.

WAZ034-041-044-190545-
/O.EXT.KOTX.WI.Y.0004.190619T0000Z-190620T0400Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
231 PM PDT Tue Jun 18 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

* Winds...West 15 to 25 mph with gusts up to 45 mph. Localized 
  gusts up to 55 mph is expected on the Waterville Plateau, near 
  Beverly and George and on higher benches surrounding Wenatchee 
  and Chelan.

* Timing...Strongest wind gusts will occur overnight into 
  Wednesday morning. Winds will remain windy into Wednesday 
  afternoon but wind gusts will not be as strong.

* Impacts...Strong winds may blow down tree limbs and result in 
  damage to power lines. Isolated power outages are expected.

* Locations...Quincy, George, Royal City, Ephrata, Wenatchee, 
  Chelan, Entiat, Cashmere, Waterville, and Mansfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
711 
WWUS76 KOTX 182236
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
336 PM PDT Tue Jun 18 2019

...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON...

.Strong winds will develop down the east slopes of the northern
Cascade Mountains tonight and into Wednesday. These winds are
expected to mix down at times into populated areas near
Wenatchee, Chelan and onto the Waterville Plateau and into the
Moses Lake Area. Strongest winds are expected overnight into
Wednesday morning with localized power outages possible.

WAZ034-041-044-190645-
/O.CON.KOTX.WI.Y.0004.190619T0000Z-190620T0400Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
336 PM PDT Tue Jun 18 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

* Winds...West 15 to 25 mph with gusts up to 45 mph. Localized 
  gusts up to 55 mph are expected on the Waterville Plateau, near 
  Beverly and George and on higher benches surrounding Wenatchee 
  and Chelan.

* Timing...Strongest wind gusts will occur overnight into 
  Wednesday morning. Winds will remain windy into Wednesday 
  afternoon but wind gusts will not be as strong.

* Impacts...Strong winds may blow down tree limbs and result in 
  damage to power lines. Isolated power outages are expected.

* Locations...Wenatchee, Chelan, Entiat, Cashmere, Waterville, 
  Mansfield, Moses Lake, Ephrata, Othello, and Quincy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
075 
WWUS76 KOTX 190437
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
937 PM PDT Tue Jun 18 2019

...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON...

.Strong winds will develop down the east slopes of the northern
Cascade Mountains through early Wednesday morning with windy
conditions persisting into Wednesday evening. These winds are
expected to mix down at times into populated areas near
Wenatchee, Chelan and onto the Waterville Plateau and into the
Moses Lake Area. Localized power outages are possible.

WAZ034-041-044-191400-
/O.CON.KOTX.WI.Y.0004.000000T0000Z-190620T0400Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
937 PM PDT Tue Jun 18 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

* Winds...West 15 to 25 mph with gusts up to 45 mph. Localized 
  gusts up to 55 mph are expected on the Waterville Plateau, 
  near Beverly and George and on higher benches surrounding 
  Wenatchee and Chelan.

* Timing...Strongest wind gusts will occur through 
  Wednesday morning. Winds will remain windy into Wednesday 
  evening but wind gusts will not be as strong.

* Impacts...Strong winds may blow down tree limbs and result in 
  damage to power lines. Isolated power outages are expected.

* Locations...Wenatchee, Chelan, Entiat, Cashmere, Waterville, 
  Mansfield, Moses Lake, Ephrata, Othello, and Quincy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
281 
WWUS76 KOTX 191217
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
517 AM PDT Wed Jun 19 2019

...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON...

.Strong winds will span the east slopes of the northern
Cascade Mountains across the western Columbia Basin through 
the day. These winds are expected to mix down at times into 
populated areas near Wenatchee, Chelan and onto the Waterville 
Plateau and into the Moses Lake Area. Localized power outages 
are possible.

WAZ034-041-044-192300-
/O.CON.KOTX.WI.Y.0004.000000T0000Z-190620T0400Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
517 AM PDT Wed Jun 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* Winds...West 20 to 30 mph with gusts up to 50 mph. Localized gusts 
  up to 55 mph are possible on the Waterville Plateau, near 
  Beverly and George and on higher benches surrounding Wenatchee and 
  Chelan. 

* Timing...Strongest wind gusts will occur through this  
  morning. Winds will remain windy through this evening but 
  wind gusts will not be as strong.

* Impacts...Strong winds may blow down tree limbs and result in 
  damage to power lines. Isolated power outages are expected.

* Locations...Wenatchee, Chelan, Entiat, Cashmere, Waterville, 
  Mansfield, Moses Lake, Ephrata, Othello, and Quincy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
567 
WWUS76 KOTX 191650
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
950 AM PDT Wed Jun 19 2019

...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON...

.West winds will gusty through the day and into the evening
around Wenatchee, Chelan, Entiat, Waterville, Vantage, 
George, and Ephrata. Sustained winds of 20 mph with gusts
to 30 mph will be common through the afternoon. Spots around
Wenatchee, Vantage, and Beverly can expect gusts as high as
50 mph in the 4 PM to 8 PM time frame. Even though it will
be breezy through the night, the strongest gusts should
subside during the late evening hours.

WAZ034-041-044-200400-
/O.CON.KOTX.WI.Y.0004.000000T0000Z-190620T0400Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
950 AM PDT Wed Jun 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* Winds...West 20 to 30 mph with widespread gusts to 40 mph
  Localized gusts to 50 mph.

* Timing...Gusty winds are expected through the day with the
  potential for localized gusts to 50 mph around Wenatchee,
  Vantage, Entiat, and Beverly between 4 PM and 8 PM.

* Impacts...Strong winds may blow down tree limbs and result in 
  damage to power lines. Isolated power outages are expected.
  Patchy blowing dust may produce localized visibility 
  reductions near freshly worked fields.

* Locations...Wenatchee, Chelan, Entiat, Cashmere, Waterville, 
  Mansfield, Moses Lake, Ephrata, Othello, and Quincy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
590 
WWUS76 KOTX 191654 AAA
NPWOTX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Spokane WA
954 AM PDT Wed Jun 19 2019

...GUSTY WINDS EAST OF CASCADES IN CENTRAL WASHINGTON...

.West winds will be gusty through the day and into the evening
around Wenatchee, Chelan, Entiat, Waterville, Vantage, George,
and Ephrata. Sustained winds of 20 mph with gusts to 30 mph will
be common through the afternoon. Spots around Wenatchee, Vantage,
and Beverly can expect gusts as high as 50 mph in the 4 PM to
8 PM time frame. Even though it will be breezy through the night,
the strongest gusts should subside during the late evening hours.

WAZ034-041-044-200400-
/O.CON.KOTX.WI.Y.0004.000000T0000Z-190620T0400Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
954 AM PDT Wed Jun 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Timing...Gusty winds are expected through the day with the 
  potential for localized gusts to 50 mph around Wenatchee, 
  Vantage, Entiat, and Beverly between 4 PM and 8 PM.

* Impacts...Strong winds may blow down tree limbs and result in 
  damage to power lines. Isolated power outages are expected. 
  Patchy blowing dust may produce localized visibility 
  reductions near freshly worked fields.

* Locations...Wenatchee, Chelan, Entiat, Cashmere, Waterville, 
  Mansfield, Moses Lake, Ephrata, Othello, and Quincy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
193 
WWUS76 KOTX 200339
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
839 PM PDT Wed Jun 19 2019


WAZ034-041-044-200445-
/O.EXP.KOTX.WI.Y.0004.000000T0000Z-190620T0400Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
839 PM PDT Wed Jun 19 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds in the Wenatchee area, the Waterville Plateau, and Moses
Lake area have decreased this evening. Winds will remain breezy
through the night and Thursday, but damaging winds are not
expected at this time.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jun 18, 4:28 AM PDT, 6 hours 46 minutes earlier.

Area forecast discussion, Jun 18, 4:28 AM PDT, 6 hours 46 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
428 AM PDT Tue Jun 18 2019

.SYNOPSIS...
Look for increasing winds today and Wednesday with a cold front
passage cooling Wednesday. By Thursday, high temperatures
will likely be in the 60s and low 70s with a chance for
showers and thunderstorms. A cooler and showery pattern is
expected to persist through next weekend.

&&

.DISCUSSION...

Today and tonight: Flattened zonal flow with jet stream positioned
within close proximity, if not directly overhead, of Washington and
Idaho. Cross cascade pressure gradient is very intense as well. The
end result is going to be a dry and breezy/windy conditions with
some locations in the gaps and lowlands in the lee of the Cascades
under red flag warnings (and some fire weather watches for
tomorrow). Very slight cooling in high temperatures on the order of
one to 5 degrees Fahrenheit compared with yesterday so it will be
rather hot, dry, and windy for most locations.

Wednesday and Wednesday night: Upper level area of low pressure
drops down from Canada with the southern edge of overhanging
Northeast Washington and North Idaho. The result is a reinforcement/
reintensification of the tight surface pressure gradient allowing
for continued breezy/windy coupled with substantial cooling of 10
degrees Fahrenheit in comparison to today's expected high temps. As
mentioned earlier fire weather highlights are in place to address
the concern for spread of any new and existing fires due to the dry
and breezy/windy conditions. Cold conditionally unstable airmass
contained in the upper level low has potential to support
convection. If it forms it would be of the fast moving and weak
short lived pulse variety with a storm motion from northwest to
southeast at 30 mph, so any resulting rainfall would be minimal with
such a fast storm motion.

Thursday and Thursday night: The large upper level low is better
placed overhead. Normal 500mb temps above KOTX run near -15 deg C
with one standard deviation being 4 degrees C. Most model runs
suggest near -25 deg C temps at 500mb overhead Thursday which is on
the order of slightly more than two standard deviations on the cold
side of normal. The coldest temperatures of the seven day forecast
are a result with many a locations expected to be near 10 degrees or
so on the cold side of what would be considered normal for this time
in June. In addition the tropopause is expected to be quite low as a
result of having this cold pool of air overhead and as such any
convection that forms in the resulting cold conditionally unstable
environment is expected to be shallow and quite weak with a storm
motion to the southeast at 20 mph. With operational model members
suggesting considerable baroclinicity and wrap around moisture along
the edges of the resulting cloud shield and any minor shortwaves
rotating in and along the edges of the low have a greater likelihood
of producing clouds and precipitation and as such there are higher
pops and more cloud cover in the forecast in comparison to
Wednesday. /Pelatti

Friday: The cold upper level trough which will be over our area on
Thursday will slowly slide eastward Friday putting us under
northerly flow aloft.  This will act to push precipitation chances
towards the eastern portions of our CWA while the Cascades are
forecast to remain mostly dry.  In fact, a very low amplitude
transient ridge will try and nose its way into Western WA late
Friday further limiting chances for our western zones.

Saturday: Quasi-zonal northwesterly flow will return on Saturday
although any notable shortwave forcing will remain absent in the
flow. As a consequence, precipitation will be mainly confined to the
higher elevations as orographic forcing acts as the necessary
trigger for showers. However, precipitation chances for the lower
elevations cannot be completely ruled out but do look rather
lackluster at this point.

Sunday and Beyond: An upper level low originating out of the Gulf of
Alaska will position itself somewhere along the British Columbia
Coast come Sunday and turn our upper level winds westerly. Beyond
this, the forecast begins to diverge. Some models continue to track
this upper level low down the West Coast on Monday while other
models/ensembles bring it inland or park it along the Washington
coast.  Depending on where this low sets up will ultimately
influence our precipitation chances early next week and thereafter.
One area of higher confidence would be a continuation of the cool
weather pattern as anomalously low heights are evident in nearly
every model solution. For now, plan on continued unsettled weather
next week although whether or not we see more widespread
precipitation remains to be seen.  Wilson

&&

.AVIATION...

12Z TAFS: The ridge will gradually flatten today with dry and
more stable conditions across the region. Breezy to locally windy
conditions are expected around the Wenatchee area through the
TAF period, with gusty west winds spilling into KMWH Tuesday evening.
At times during the early morning hours until 15Z Tuesday the stronger
upper level winds will decouple and allow for intervals of low level
wind shear at KEAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        83  52  72  47  66  47 /   0   0   0   0  20  10
Coeur d'Alene  81  52  71  45  62  47 /   0   0   0  10  30  20
Pullman        79  51  69  45  62  45 /   0   0   0   0  20  20
Lewiston       87  58  77  52  68  53 /   0   0   0   0  20  20
Colville       85  44  78  37  70  39 /   0   0  10  10  20  20
Sandpoint      81  52  69  44  61  45 /   0   0  20  20  50  40
Kellogg        77  54  66  47  59  49 /   0   0  10  10  50  40
Moses Lake     90  54  77  47  74  50 /   0   0   0   0  10  10
Wenatchee      84  56  73  51  72  52 /   0   0   0   0   0   0
Omak           87  53  74  48  72  50 /   0   0   0   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM this afternoon to 9 PM PDT Wednesday
     for East Washington South Central Cascade Valleys (Zone
     676).

     Red Flag Warning from 2 PM this afternoon to 9 PM PDT Wednesday
     for East Washington Central Cascade Valleys (Zone 677).

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for East Washington Northern Columbia Basin (Zone
     673)-East Washington Palouse and Spokane Area (Zone 674).

&&
Hazardous weather outlook, Jun 18, 3:04 AM PDT, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
304 AM PDT Tue Jun 18 2019

IDZ001>004-026-027-WAZ031>033-036>038-043-191015-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-Okanogan Highlands-
Okanogan Valley-
304 AM PDT Tue Jun 18 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

No hazardous weather is expected at this time.

WAZ034-035-041-042-044-191015-
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-
East Slopes Northern Cascades-Waterville Plateau-
304 AM PDT Tue Jun 18 2019

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Gusty winds and dry conditions will be possible with
the potential for elevated fire weather concerns
around the lee of the Cascades and Columbia Basin.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Gusty winds and dry conditions will be possible Wednesday
with the potential for elevated fire weather concerns
around the lee of the Cascades and Columbia Basin.

Nearby

Wind Advisories in Washington, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.